Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special weather statement at Jul 31, 2021, 10:43 PM EDT for Isabella County, Mecosta County, Michigan. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 10:43 PM EDT (02:43 UTC)
- Expired
- Jul 31, 2021, 11:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Grand Rapids, MI
Counties Isabella County, MI, Mecosta County, MI
The radar
The Grand Rapids radar (KGRR), 85 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554 WWUS83 KGRR 010243 SPSGRR Special Weather Statement National Weather Service Grand Rapids MI 1043 PM EDT Sat Jul 31 2021 MIZ045-046-010345- Isabella-Mecosta- 1043 PM EDT Sat Jul 31 2021 ...A STRONG THUNDERSTORM WILL AFFECT ISABELLA AND MECOSTA COUNTIES... At 1042 PM EDT, a strong thunderstorm was located near Evart, moving southeast at 35 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Mount Pleasant... Big Rapids... Clare... Shepherd... Morley... Mecosta... Rosebush... Canadian Lakes... Lake Isabella... Remus... Millbrook... Paris... Barryton... Stanwood... Brinton... Sylvester... Chippewa Lake... Delwin... Winn... Rodney... Persons in campgrounds should consider seeking sturdy shelter until this storm passes. LAT...LON 4347 8556 4381 8556 4381 8461 4347 8461 TIME...MOT...LOC 0242Z 318DEG 32KT 4386 8529 $$ HOVING
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Jul 31, 7:47 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 31, 7:47 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
747 PM EDT Sat Jul 31 2021
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 302 PM EDT Sat Jul 31 2021
- Marginal Risk of Severe Storms this Evening
- Cool with low chance of showers early next week
&&
.DISCUSSION...(This evening through next Saturday)
Issued at 302 PM EDT Sat Jul 31 2021
- Marginal Risk of Severe Storms this Evening
Southwest flow off Lake Michigan will reduce surface based
instability this evening but a few storms are possible as mid
level instability and 30 to 35 knots of deep layer shear is
sufficient for some storms to cross the lake from Wisconsin. Main
threat will be localized gusty winds and small hail. Threat should
diminish after sunset.
- Cool with low chance of showers early next week
Upper troughing will bring below normal temperatures next week
with a chance of showers on Sunday and Monday as moisture and
instability are present, then drying out by Tuesday with slowly
moderating temperatures the rest of the week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 745 PM EDT Sat Jul 31 2021
A few storms are possible this evening across Lower Michigan, but
not confident they'll be around the termials. So we opted for a
VCSH comment instead.
A cold front is dropping south, but as instability decreases after
sunset, showers should be the main precipitation form. It's
possible there could be some patchy MVFR fog for a couple of hours
around sunrise.
Northwest winds behind the front Sunday afternoon will yield
sct/bkn VFR cu.
&&
.MARINE...
Issued at 302 PM EDT Sat Jul 31 2021
A few thunderstorms with locally gusty winds are possible this
evening, with the higher chances before sunset north of Muskegon.
Winds and waves will increase tonight with strong northerly flow
behind the cold front and waves will build to 4 to 6 feet on
Sunday. Some waves over 6 feet are possible south of Holland.
Winds and waves will subside by Monday morning.
Waterspout potential appears to be marginal for Sunday night and
Monday with convective cloud depth less than 10 kft. We have left
waterspouts out of the forecast for now but the potential will
continue to be assessed.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from 5 AM EDT Sunday through late Sunday
night for MIZ037-043-050-056-064-071.
LM...Small Craft Advisory from 5 AM Sunday to 5 AM EDT Monday for
LMZ844>849.
&&
SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...04
MARINE...OstunoHazardous weather outlook, Jul 31, 4:55 AM EDT, 17 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 455 AM EDT Sat Jul 31 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-010900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 455 AM EDT Sat Jul 31 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms are expected this evening and tonight. The best chance for storms will occur this evening between 600pm and midnight across West Central Lower Michigan near Muskegon, Pentwater and Ludington. Storms this evening are not expected to be severe, but will be capable of wind gusts to around 45 mph, cloud to ground lightning and brief heavy rains. Storms will gradually taper off and end across the area tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are possible Sunday afternoon and evening. Severe weather is not expected with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-010900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 455 AM EDT Sat Jul 31 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will begin to increase late tonight, reaching the 3 to 5 foot range by daybreak on Sunday. Conditions will quickly become hazardous to smaller craft. .DAYS TWO THROUGH SEVEN...Sunday through Friday Conditions will be quite dangerous for both swimmers and boaters alike on Sunday. Waves of 4 to 7 feet are expected. The highest waves will occur south of Holland during the evening. Waves will subside late Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
In the hours before
Special weather statement, Jul 31, 9:35 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
935 PM EDT Sat Jul 31 2021
MIZ037>040-010330-
Osceola-Lake-Clare-Mason-
935 PM EDT Sat Jul 31 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLARE...OSCEOLA...LAKE
AND MASON COUNTIES...
At 934 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Onekama to near Falmouth. Movement
was southeast at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Ludington... Clare... Evart...
Baldwin... Ludington SP... Reed City...
Scottville... Marion... Farwell...
Luther... Fountain... Free Soil...
Hamlin Lake... Harrison... Highland...
Chase... Lake... Hersey...
Custer... Le Roy...
If outdoors, consider seeking shelter inside a building.
LAT...LON 4416 8598 4416 8461 4382 8461 4382 8643
4393 8645 4393 8643 4394 8643 4394 8646
4406 8651 4418 8639
TIME...MOT...LOC 0134Z 318DEG 21KT 4433 8625 4423 8512
HOVINGSpecial weather statement, Jul 31, 10:43 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Grand Rapids MI 1043 PM EDT Sat Jul 31 2021 MIZ045-046-010345- Isabella-Mecosta- 1043 PM EDT Sat Jul 31 2021 ...A STRONG THUNDERSTORM WILL AFFECT ISABELLA AND MECOSTA COUNTIES... At 1042 PM EDT, a strong thunderstorm was located near Evart, moving southeast at 35 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Mount Pleasant... Big Rapids... Clare... Shepherd... Morley... Mecosta... Rosebush... Canadian Lakes... Lake Isabella... Remus... Millbrook... Paris... Barryton... Stanwood... Brinton... Sylvester... Chippewa Lake... Delwin... Winn... Rodney... Persons in campgrounds should consider seeking sturdy shelter until this storm passes. LAT...LON 4347 8556 4381 8556 4381 8461 4347 8461 TIME...MOT...LOC 0242Z 318DEG 32KT 4386 8529 HOVING
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:35 PM EDT | Special Weather Statement | GRR | Clare, Lake, Mason, Osceola | 115 min |
| Jul 31, 11:46 PM EDT | Special Weather Statement | GRR | Gratiot, Montcalm | 59 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.